Thunderstorm Wind, Lampasas
- When
- May 8, 5:29 AM CST
- Where
- Lampasas County, Lampasas
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.067, -98.183
Power lines knocked down.
23 thunderstorm wind, 7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 8, 5:09 AM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 609 AM CDT SUN MAY 8 2005 .AVIATION...AN MCS WILL AFFECT KACT THIS MORNING WITH TSRA AND MVFR CIGS AND VIS THROUGH MIDDAY... THEN IMPROVING THIS AFTERNOON AS THE MCS WEAKENS. KDFW TRACON WILL REMAIN NORTH OF THE ABOVE MENTIONED SYSTEM WITH SOME PERIODS OF -RA / SHRA THIS MORNING. KDFW CIGS SHOULD REMAIN MVFR INTO THE EARLY AFTERNOON BEFORE LIFTING. THERE WILL BE ANOTHER CHANCE OF TSRA FOR KDFW TRACON THIS EVENING 04-08Z AS A S/W MOVES ALONG THE RED RIVER VALLEY. MVFR STRATUS DECK IS EXPECTED TO RETURN TO BOTH KDFW AND KACT LATE TONIGHT. 75 && .DISCUSSION... 420 AM. AS EXPECTED...AN MCS DEVELOPED IN SOUTHWEST TEXAS LATE SATURDAY...AND MOVED NORTHEAST TOWARDS NORTH TEXAS. HOWEVER...THE SYSTEM...WHICH LIKELY WAS SURFACED-BASED THROUGH MUCH OF THE NIGHT...BEGAN TO BREAK DOWN AFTER MIDNIGHT. THEN...WIDESPREAD SMALL CLUSTERS OF ELEVATED SHOWERS AND THUNDERSTORMS BEGAN TO DEVELOP ACROSS NORTH AND CENTRAL TEXAS. WE THINK THAT THIS WILL CONTINUE THIS MORNING...WITH THE GREATEST THREAT BEING LOCALLY HEAVY RAINFALL. SOME MARGINAL HAIL IS ALSO POSSIBLE. A TRANSITION IN THE PRECIPITATION TO BECOME SURFACE BASED IS LIKELY THIS AFTERNOON...WITH ANY NEW CONVECTION LIKELY FORMING NEAR OUTFLOW BOUNDARIES. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH A FEW SUPERCELLS POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN SHOULD BE THE MAIN CONCERNS. THE LIFT FOR THIS MORNINGS RAINFALL PARTIALLY COMES FROM A TRANSVERSE VERTICAL CIRCULATION IN THE LEFT EXIT REGION OF A JET MAX MOVING ACROSS THE MEXICAN BORDER THIS MORNING. CURIOUSLY...THERE IS A SIGNIFICANT 700 MB TROUGH ASSOCIATED WITH THIS SYSTEM...BUT VERY LITTLE CURVATURE/WIND SHIFT AT 500 MB. I HAVE SEEN THIS TYPE OF SYSTEM BEFORE. A RELEVANT EVENT THAT WAS SIMILAR IN NATURE WAS THE 5/5/95 MAYFEST HAIL/FLASH FLOOD STORM. IT APPEARS TO ME THAT THIS KIND OF SYSTEM (STRONG AT 700 MB, WEAKER AT 500 MB) OFTEN ORIGINATES NEAR THE MOUNTAINS OF THE WESTERN U.S. AND/OR WESTERN MEXICO. COULD IT COME FROM STRETCHING OF PARCELS (LEADING TO INCREASED VORTICITY NEAR 700 MB) AS THE PARCELS COME ACROSS THE MEXICAN MOUNTAINS INTO THE HIGH PLAINS? IF SO, I AM NOT SURE WHY THE ENHANCED VORTICITY WOULD SHOW ONLY BENEATH 500 MB...UNLESS THERE IS A RELATION TO THE HEIGHTS OF THE HIGHEST TERRAIN...WHICH IS NEAR 700 MB. BEYOND TODAY...THE MESOETA DEPICTS A SMALL MCS DROPPING SOUTH INTO EASTERN PORTIONS OF THE AREA TONIGHT. EARLIER RUNS HAD SOMETHING SIMILAR...MOVING ALONG THE RED RIVER FROM THE ARDMORE AREA...THEN COMING ACROSS THE RIVER INTO NORTHEAST TEXAS TONIGHT. RAINFALL QUIETS DOWN MONDAY AND TUESDAY...AS THE DRY LINE STAYS PUT IN WEST TEXAS...AND MID-LEVEL RIDGING MOVES SLOWLY ACROSS THE REGION. SOUTHWEST FLOW ALOFT RETURNS TO THE AREA LATE TUESDAY AND WEDNESDAY...AND THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS IN THE WESTERN ZONES...AS DRY LINE CONVECTION ONCE AGAIN MOVES OUT INTO THE NORTH TEXAS PLAINS EACH AFTERNOON AND EVENING. BY THE WEEKEND...ALL MODELS FORECAST A COOL FRONT TO DROP SOUTH INTO NORTH TEXAS. A FEW THUNDERSTORMS COULD OCCUR ALONG THE FRONT. AFTER FRONTAL PASSAGE...ISENTROPIC LIFT AHEAD OF THE NEXT APPROACHING UPPER LOW WILL RESULT IN LOW RAIN CHANCES. GFS MOS TEMPERATURES ARE FOLLOWED CLOSELY. MINOR ADJUSTMENTS HAVE BE MADE TO MOS POPS. #26 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 64 86 68 / 80 40 30 20 WACO, TX 78 65 86 69 / 80 30 20 20 PARIS, TX 75 59 84 66 / 60 40 30 20 DENTON, TX 77 63 87 66 / 60 40 30 20 MCKINNEY, TX 77 62 86 68 / 60 40 30 20 DALLAS, TX 77 63 86 68 / 80 40 30 20 TERRELL, TX 77 63 86 68 / 80 40 30 20 CORSICANA, TX 77 64 86 68 / 80 40 30 20 TEMPLE, TX 79 65 88 68 / 80 50 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /26
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 347 AM CDT SUN MAY 8 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-082100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 347 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY THROUGH TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT... BUT HEAVY RAINFALL COULD ALSO LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS NORTHEAST OF AN EASTLAND TO FRANKLIN LINE MONDAY... ALSO GENERALLY WEST OF INTERSTATE 35 WEDNESDAY AND THURSDAY... AND ACROSS ALL OF NORTH TEXAS FRIDAY AND SATURDAY. AT THIS TIME... SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AT ANY TIME TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 344 AM CDT SUN MAY 8 2005 TXZ104-080945- COLLIN- 345 AM CDT SUN MAY 8 2005 ...SIGNIFICANT WEATHER UPDATE... AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM PLANO...TO MCKINNEY...TO WESTON. THE STORMS WERE MOVING NORTHEAST AT 20 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE ALLEN...ANNA...FAIRVIEW... LOWRY CROSSING...LUCAS...MCKINNEY...PARKER AND PLANO. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND PEA-SIZED HAIL CAN BE EXPECTED FROM THESE STORMS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 523 AM CDT SUN MAY 8 2005 TXZ141>145-156>159-081045- BELL-BOSQUE-COMANCHE-CORYELL-HAMILTON-HILL-LAMPASAS-MCLENNAN-MILLS- 523 AM CDT SUN MAY 8 2005 ...SIGNIFICANT WEATHER UPDATE... AN AREA OF THUNDERSTORMS FROM NEAR LOMETA NORTH TO HICO AT 523 AM WILL MOVE EAST NORTHEAST AT 35 MPH AND AFFECT KILLEEN...TEMPLE... GATESVILLE...MERIDIAN AND SURROUNDING AREAS THROUGH 7 AM. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The national radar mosaic for the moment the first event began.
23 thunderstorm wind, 7 hail. Local standard time, as filed.
Power lines knocked down.
Several trees knocked down.
Numerous power lines and trees were blown down and minor roof damage was reported. Also, a barn was destroyed near Hewitt.
Significant damage to homes reported, including roofs blown off. Trees and fences were blown down, as well as dozens of power lines in the city's northern historic district.
Power lines knocked down.
Large tree limbs broken off.
Trees blown down.
Several trees blown down.
Large tree limbs broken off.
Trees and power lines knocked down.
Seventy foot tree blown down on top of house.
Power lines blown down.
Numerous trees and power lines knocked down.
Large trees fell on at least two porches, causing significant damage. A mobile home was blown across a street. Glass was blown out of a storefront on Highway 84. A large oak tree fell onto a mobile home, and a barn was also destroyed. Numerous trees and power lines were also knocked down throughout town.
Power lines blown down.
Three inch tree limbs broken off...relayed by sheriff's office.
Silo overturned by high winds.
Power lines and tree limbs blown down across the county.
A residential barn and all its contents were destroyed. The barn blew across Ranchette Road and downed several electrical lines. A tractor and other items in the barn were damaged. Trees were also uprooted.
Damage to roofs, carports, and sheds occurred. Several large trees were uprooted and power lines were knocked down.
Relayed by Parker county sheriff's office.
Tree limbs broken.
Quarter size hail covering the ground.
60 mph wind gust in Peaster.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453556, 5453557, 5453710, 5453657, 5453707, 5453558, 5453708, 5453559, 5453560, 5453638, 5453656, 5453639, 5453640, 5453641, 5453655, 5453642, 5453643, 5453644, 5453645, 5453654, 5453658, 5453646, 5453647, 5453648, 5453649, 5453650, 5453709, 5453651, 5453652, 5453653.